Vit d problems

by Mandy
(California)

Hi wray thank you for all your time and dedication helping us females
I seem to have problem taking vit d it does make me feel better emotionally but makes me bloat seem to gain weight but the biggest problem is that within 24 hours of taking it I get serous sinus problems.
I've tried all types of vit d ie creme, sublingual tabs or liquid idly understand why I've tried this so may times with the same negative results. Also recently I increased my natpro to 400mg a day and now am getting pains in my liver area aim scared to continue my diet is fairly good and never had this before
But at the same time I started using magnesium oil (quite a bit due to anxiety) but then found out that magnesium oil raises dhea which raises estrogen and can cause liver damage
Thank you in advance for any advice

Comments for Vit d problems

Click here to add your own comments

Sep 28, 2012
Vit d problems
by: Wray

Hi Mandy Bless you for the kind words. A lack of vitamin D reduces the benefits of progesterone. By adding the vitamin D it's enhanced the progesterone, which in turn would stimulate oestrogen. You don't say how long you took the vitamin D for, but it would require some time to overcome this effect. The weight gain is most probably water retention, the same with the sinuses too. Oestrogen is responsible for this, progesterone is an excellent diuretic. So good t's now given to Traumatic Brain Injury victims to prevent oedema occurring. I'm not sure why you increased the progesterone, was it because of the symptoms? I don't think you need do this, it would be better to reduce back slowly to the amount you were using. And then try taking low amounts of vitamin D, I'm not sure how much you started with. If you are deficient in magnesium, adding that can cause pain. The reverse is also true. Please have a vitamin D test done and one for magnesium. Apparently Dr Norman Shealy says magnesium oil increases DHEA, see here, which incidentally increases testosterone, see here, here, here and here. I suppose one could say oestrogen would also be increased too, as this is converted from testosterone by the enzyme aromatase. But the immediate affect would be increased testosterone. One site has a great deal to say about raising levels of DHEA naturally via magnesium oil, and also quotes Dr Shealy, see here. I have found he has patented a transdermal delivery system for magnesium. But I can find no paper which says topical magnesium increases DHEA, either on PubMed or Google Scholar. Maybe there is a study, but it certainly isn't easy to find it. If it does increase it, it would do so naturally. Those papers I gave above are on oral DHEA, which I don't advise. Continued below.

Sep 28, 2012
Vit d problems Part 2
by: Wray

Hi Mandy If you have Anxiety the chances are you are low in vitamin D, see here, here, here, here, here. and here. Please have that test done, magnesium too. Take care Wray

Oct 01, 2012
Vitamin D Problems
by: CL

Hello, Wray,
I greatly appreciate your untiring willingness to help all of us understand what's happening in our bodies/minds to cultivate better health. I have benefitted tremendously from the treasure trove of information on your site!
I've been on high doses of transdermal progesterone (1000-1400mg/day)for just over a year. I've seen resolution of a complexity of symptoms, some I thought would never go away--from relatively minor skin and hair quality problems to severe anxiety, prolonged and heavy bleeding, and pain--all gone (as you well know, patience, persistence, correct dose, and appropriate supplements are key). I do owe it all to you! I truly feel like a new, happy and healthy person!
Now to my query: my curiosity is piqued by the above post regarding possible androgen production by transdermal magnesium. I've experienced an eruption of nodular acne along jawline and chest after beginning a routine of daily Epsom salt baths (I soak for 5-15 min., depending on how much time I have). Could this treatment possibly trigger a rise in androgens? A cursory web search yielded some shaky sounding, unreferenced anecdotes; I trust your expertise, and look forward to your thoughts on this! Thanks in advance! CL

Oct 01, 2012
Vit d problems
by: Mandy

Thank you for your reply in answer to your question about my pg dose I was on 200mg a day for along time but still felt not quite right so I started 5000 to 10000 units of vit d in cream form at this point my hot flashes returned so that is why I increased my natpro to 400mg a day. It makes so much sense now about the vit d stimulating estrogen causing sinus problems thank you, because when I used it within a few hours I was very Tearful and irritated. What I don't understand is the comment about mag causing pain if you are low when starting it or the reverse if it is high. As the other lady said I also broke out badly on my face with acne after using it I also felt angered somewhat which makes me wonder even more about the dhea issues by the way I got my information from health and wisdom web site where I bought it from thank you once again take care Mandy


you for your reply wray

Oct 01, 2012
Vitamin D Problems
by: Wray

Hi Cl Thanks for the kind words! And bless you for trusting me too. I can't believe the high amount of progesterone you used, and yes it would resolve all problems. But imagine if I told everyone to go that high! As it is I get some pretty heavy criticism from some who tell me even the 100-200mg/day I suggest is dangerous. And how right you are about persistence, it's not a quick fix, and can be a very bumpy ride for some. As evidenced by the many women who write in complaining about progesterone. Something most of us unaware of are the many underlying problems which we don't actually experience physically or emotionally, but which also need correcting too. This all takes time. Your symptoms were so like mine, except for the pain which I didn't have thank heavens. Things I never thought were 'hormone' related went, like cracked heels and flaking finger nails. Fascinating you have experienced the acne breakouts when bathing in Epsom Salts. It does get absorbed too, see here. I throw two handfuls in my bath every night, and have for years now. Maybe there is some justification in Dr Shealy's statement that it increases DHEA, which as I pointed out to Mandy, increases testosterone. This would certainly account for the Acne. But do you think I can find a paper on it, no! Evidently I'm going to have to do more research on it, as this will now always be on my mind. This is probably the best site there is on magnesium. This page does state ....."Magnesium oil applied to the skin stimulates production of DHEA, the anti-aging hormone." But none of the papers listed on the page mentions it. Unless it's in Braverman's book 'Excitotoxins', which I do have somewhere, but all packed up as I'm moving. Once unearthed I'll see if I can find the reference. But I've had another look, using a different phrase, i.e. 'Role of magnesium in DHEA synthesis' but have come up with nothing yet again. Plenty of blog sites if using Google, all of whom say "Dr Shealy says....!", but no reference papers. And nothing again on PubMed or Google Scholar, so where to next?! If you unearth anything, I'd so appreciate hearing from you. Take care Wray

Oct 05, 2012
Vit d problems
by: Wray

Hi Mandy It is so interesting this business of the vitamin D stimulating things. I'm pleased it made sense to you. It's obviously something I'm going to have to look into, the issue about magnesium raising DHEA levels. It evidently did with you, as I can't think of anything else to account for the outbreak of Acne immediately after starting the magnesium. But please help me by going through our acne page, you might pick up a clue to something else you did, or a change in your diet to have caused it. If you do please let me know, I learn all the time from others, makes my work very interesting! For instance this is the first time I've heard of an acne outbreak caused by magnesium. Take care Wray

Aug 08, 2013
magnesium
by: Anonymous

There is a face book pg that is a group of people that discuss magnesium . the admin. of the page is Morley Robbins and he has done research on mag. for years and can answer most any questions you might have on magnesium.

Dec 08, 2014
vitamin d - estrogen dominance
by: Anonymous

whenever I've taken vitamin d (many different forms) I get swollen breasts and weight gain. which seem like estrogen dominant symptoms, but my hair gets thicker too. so I get a mix of hormonal symptoms. it's definitely doing something to my hormones. I've stopped taking vit d because of these symptoms. any similar experiences out there?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...